Skip to main content Accessibility help
×
Home
  • Print publication year: 2018
  • Online publication date: February 2018

3 - A short primer on profinite groups

[1] M., Abért. Group laws and free subgroups in topological groups. Bull. London Math. Soc. 37 (2005), 525–534.
[2] K., Auinger and B., Steinberg. A constructive version of the Ribes–Zalesskii product theorem. Math. Z. 250 (2005), 287–297.
[3] B., Baumslag and S. J., Pride. Groups with two more generators than relators. J. London Math. Soc. (2) 17 (1978), 425–426.
[4] A. V., Borovik, L., Pyber and A., Shalev. Maximal subgroups in finite and profinite groups. Trans. Amer. Math. Soc. 348 (1996), 3745–3761.
[5] R., Camina. The Nottingham group. In New horizons in pro-p groups (Birkhäuser, 2000), pp. 205–221.
[6] P. M., Cohn. On the embedding of rings in skew fields. Proc. London Math. Soc. (3) 11 (1961), 511–530.
[7] T., Coulbois. Free product, profinite topology and finitely generated subgroups. Internat. J. Algebra Comput. 11 (2001), 171–184.
[8] E., Detomi and A., Lucchini. Profinite groups with multiplicative probabilistic zeta function. J. London Math. Soc. (2) 70 (2004), 165–181.
[9] J. D., Dixon, M. P. F., du Sautoy, A., Mann and D., Segal. Analytic pro-p groups, 2nd edition (Cambridge University Press, 1999).
[10] M. V., Ershov. The Nottingham group is finitely presented. J. London Math. Soc. (2) 71 (2005), 362–378.
[11] B., Fine and G., Rosenberger. Conjugacy separability of Fuchsian groups and related questions. In Combinatorial group theory, Contemp. Math. 109 (1990), 11–18.
[12] M. D., Fried and M., Jarden. Field arithmetic (Springer-Verlag, 1986).
[13] D., Gildenhuis and L., Ribes. Profinite groups and Boolean graphs. J. Pure Appl. Algebra 12 (1978), 21–47.
[14] R. I., Grigorchuk and J. S., Wilson. A structural property concerning abstract commensurability of subgroups. J. London Math. Soc. (2) 68 (2003), 671–682.
[15] D., Haran and A., Lubotzky. Maximal abelian subgroups of free profinite groups. Math. Proc. Cambridge Philos. Soc. 97 (1985), 51–55.
[16] W. N., Herfort and L., Ribes. Torsion elements and centralizers in free products of profinite groups. J. Reine Angew. Math. 358 (1985), 155–161.
[17] B., Herwig and D., Lascar. Extending partial automorphisms and the profinite topology on free groups. J. Reine Angew. Math. 358 (1985), 155–161.
[18] M., Kassabov and N., Nikolov. Cartesian products as profinite completions. Int. Math. Res. Not. 2006, Art. ID 72947, 1–17.
[19] E. I., Khukhro and P., Shumyatsky. Bounding the exponent of a finite group with automorphisms. J. Algebra 212 (1999), 363–374.
[20] J., Labute. Classification of Demushkin groups. Canad. J. Math. 19 (1967), 106–132.
[21] M., Lazard. Groupes analytiques p-adiques. Inst. Hautes E'tudes Sci. Publ. Math. 26 (1965), 389–603.
[22] C. R., Leedham-Green and S. M., McKay. The structure of groups of prime power order. London Mathematical Society Monographs, New Series, 27 (Oxford University Press, 2002).
[23] C. R., Leedham-Green and M. F., Newman. Space groups and groups of primepower order I. Arch. Math. (Basel) 35 (1980), 193–202.
[24] A., Lubotzky and A., Mann. Powerful p-groups. I. finite groups, II. p-adic analytic groups. J. Algebra 105 (1987), 484–505 and 506–515.
[25] A., Lubotzky and J. S., Wilson. An embedding theorem for profinite groups. Arch. Math. (Basel) 42 (1984), 397–399.
[26] W., Magnus. Über diskontinuierliche Gruppen mit einer definierenden Relation (Der Freiheitssatz). J. Reine Angew. Math. 163 (1930), 141–165.
[27] A., Mann. Positively finitely generated groups. Forum Math. 8 (1996), 429–459.
[28] A., Mann. A probabilistic zeta function for arithmetic groups. Internat. J. Algebra. Comput. 15 (2005), 1053–1059.
[29] A., Mann and A., Shalev. Simple groups, maximal subgroups, and probabilistic aspects of profinite groups. Israel J. Math. 96 (1996), 449–468.
[30] C., Martinez López and E. I., Zel'manov. Products of powers in finite simple groups. Israel J. Math. 96 (1996), 449–468.
[31] N., Nikolov and D., Segal. On finitely generated profinite groups. I. Strong completeness and uniform bounds, II. Products in quasisimple groups. Ann. of Math. (2) 165 (2007), 171–238 and 239–273.
[32] L., Ribes and P. A., Zalesskii. On the profinite topology on a free group. Bull. London Math. Soc. 25 (1993), 37–43.
[33] L., Ribes and P. A., Zalesskii. Conjugacy separability of amalgamated free products of groups. J. Algebra 179 (1996), 751–774.
[34] L., Ribes and P. A., Zalesskii. Pro-p trees and applications. In New horizons in pro-p groups (Birkhaüser, 2000), pp. 75–119.
[35] N. S., Romanovskii. Free subgroups of finitely presented groups. Algebra and Logic 16 (1977), 62-68.
[36] N. S., Romanovskii. A generalized theorem on freedom for pro-p groups. Siberian Math. J. 27 (1986), 267–280.
[37] N. S., Romanovskii. Shmel'kin embeddings for abstract and profinite groups. Algebra and Logic 38 (1999), 326–334.
[38] N. S., Romanovskii and J. S., Wilson. Free product decompositions in certain images of free products of groups. J. Algebra 310 (2007), 57–69.
[39] J., Saxl and J. S., Wilson. A note on powers in simple groups. Math. Proc. Cambridge Philos. Soc. 122 (1997), 91–94.
[40] J.–P., Serre. Galois cohomology (Springer-Verlag, 1965).
[41] M. G., Smith and J. S., Wilson. On subgroups of finite index in compact Hausdorff groups. Arch. Math. (Basel) 80 (2003), 123–129.
[42] J. S., Wilson. Polycyclic groups and topology. Rend. Sem. Math. Fis. Milano 51 (1981), 17–28.
[43] J. S., Wilson. On the structure of compact torsion groups. Monatsh. Math. 96 (1983), 57–66.
[44] J. S., Wilson. Profinite groups (Clarendon Press, Oxford, 1998).
[45] J. S., Wilson. On abstract and profinite just infinite groups. In New horizons in pro-p groups (Birkhaüser, 2000), pp. 181–203.
[46] J. S., Wilson. On growth of groups with few relators. Bull. London Math. Soc. 36 (2004), 1–2.
[47] J.S., Wilson. The probability of generating a soluble subgroup of a finite group. J. London Math. Soc. (2) 75 (2007), 431–446.
[48] J. S., Wilson. Large hereditarily just infinite groups. J. Algebra 324 (2010), 248–255.
[49] J. S., Wilson. Free subgroups in groups with few relators. Enseign. Math. 56 (2010), 173–185.
[50] J. S., Wilson. Finite index subgroups and verbal subgroups in profinite groups. Ast'erisque 339 (2011), 387–408.
[51] J. S., Wilson and P. A., Zalesskii. Conjugacy separability of certain torsion groups. Arch. Math. (Basel) 68 (1997) 441–449.
[52] J. S., Wilson and E. I., Zel'manov. Identities for Lie algebras of pro-p groups. J. Pure Appl. Algebra 81 (1992), 103–109.
[53] P. A., Zalesskii and O. V., Mel'nikov. Subgroups of profinite groups acting on trees. Math. USSR-Sb. 63 (1989), 405–424.
[54] P. A., Zalesskii and O. V., Mel'nikov. Fundamental groups of graphs of groups. Leningrad Math. J. 1 (1989), 921–940.
[55] E. I., Zel'manov. On periodic compact groups. Israel J. Math. 77 (1992), 83–95.